Alert archive / California / Flash Flood Watches in 2011
Flash Flood Watch 7, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Jul 30, 2011, 2:53 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jul 30, 2011, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2011, 2:53 AM PDT (09:53 UTC)
- In effect from
- Jul 30, 2011, 12:00 PM PDT
- Expired
- Jul 30, 2011, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WGUS66 KSGX 300953 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 253 AM PDT SAT JUL 30 2011 ...FLASH FLOOD WATCH FOR THE MOUNTAINS AND UPPER DESERTS FOR THIS AFTERNOON AND EARLY EVENING... .MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND FLASH FLOODING FOR THIS AFTERNOON AND EARLY EVENING FOR THE MOUNTAINS AND UPPER DESERTS. CAZ055-056-058-060-302100- /O.NEW.KSGX.FF.A.0007.110730T1900Z-110731T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 253 AM PDT SAT JUL 30 2011 ...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS AND SAN DIEGO COUNTY MOUNTAINS. * FROM NOON PDT TODAY THROUGH THIS EVENING * SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE MOUNTAINS AND UPPER DESERTS THIS AFTERNOON AND EARLY EVENING. THE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MARTIN
1 follow-up statement
989 WGUS66 KSGX 302008 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 108 PM PDT SAT JUL 30 2011 ...FLASH FLOOD WATCH FOR THE MOUNTAINS AND UPPER DESERTS FOR THIS AFTERNOON AND EARLY EVENING... .MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND FLASH FLOODING FOR THIS AFTERNOON AND EARLY EVENING FOR THE MOUNTAINS AND UPPER DESERTS. CAZ055-056-058-060-310300- /O.CON.KSGX.FF.A.0007.000000T0000Z-110731T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 108 PM PDT SAT JUL 30 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS AND SAN DIEGO COUNTY MOUNTAINS. * UNTIL 8 PM PDT THIS EVENING * SCATTERED THUNDERSTORMS WILL CONTINUE IN THE MOUNTAINS AND UPPER DESERTS THIS AFTERNOON AND EARLY EVENING. THE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 2:50 AM PDT, 3 minutes earlier.
Area forecast discussion, Jul 30, 2:50 AM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 AM PDT SAT JUL 30 2011
.SYNOPSIS...
HIGH PRESSURE TO THE EAST WILL BRING MONSOONAL MOISTURE THROUGH
EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF MAINLY AFTERNOON AND
EARLY EVENING THUNDERSTORMS IN THE MOUNTAINS...DESERTS...AND INLAND
VALLEYS. A LIGHT SHOWER OR SPRINKLES ARE POSSIBLE NEAR THE COAST.
THIS MONSOONAL FLOW WILL ALSO BRING A PATCHIER MARINE LAYER. FOR THE
MIDDLE TO LATTER PART OF NEXT WEEK...A WEAK TROUGH OF LOW PRESSURE
NEAR THE WEST COAST WILL BRING DRIER SOUTHWEST FLOW ALOFT WITH A
RETURN OF THE MARINE LAYER FOR GREATER NIGHT AND MORNING COASTAL LOW
CLOUDS AND FOG.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH MONDAY)...
SATELLITE IMAGERY SHOWS MONSOONAL MOISTURE CONTINUING TO STREAM
NORTHWESTWARD INTO SOUTHERN CALIFORNIA WITH THE GFS SHOWING THE PEAK
IN PRECIPITABLE WATER VALUES TODAY. THE GFS IS BEST INITIALIZED WITH
THE BAND OF MID LEVEL MOISTURE AND SCATTERED LIGHT SHOWERS OFF THE
NORTHERN BAJA COAST INTO SOUTHERN COASTAL SECTIONS OF SAN DIEGO
COUNTY. THE GFS MOVES THIS SLOWLY TOWARD THE NORTH NORTHWEST INTO
THIS AFTERNOON...MAINLY OVER THE COASTAL WATERS AND ADJACENT AREAS
NEAR THE COAST. GREATEST CHANCES FOR FLASH FLOODING TODAY WILL BE
WITH PEAK HEATING DURING THE AFTERNOON AND EARLY EVENING FOR THE
MOUNTAINS AND UPPER DESERTS. ISOLATED THUNDERSTORMS ARE ALSO
POSSIBLE OVER THE INLAND VALLEYS AND LOWER DESERTS. FLOW ALOFT
TRANSITIONS FROM SOUTHEAST TODAY...TO SOUTHERLY TONIGHT AND
SUNDAY...THEN SOUTH TO SOUTHWEST ON MONDAY WITH SLOW DRYING ALOFT
AFTER TODAY. POPS FOLLOW THAT TREND.
&&
.LONG TERM (TUESDAY THROUGH FRIDAY)...
DRIER SOUTHWEST FLOW ALOFT DURING THE PERIOD FROM A WEAK TROUGH OF
LOW PRESSURE NEAR THE COAST. WEAK ONSHORE FLOW WILL MAINTAIN AREAS
OF NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG. TEMPERATURES WILL
BE NEAR SEASONAL LEVELS.
&&
.AVIATION...
300930Z...STRATUS WITH BASES AROUND 1500 FT MSL AND TOPS TO 2500 FT
CURRENTLY ALONG THE SAN DIEGO COUNTY COAST WILL SPREAD INLAND THIS
MORNING AND COULD REACH KSNA AND KONT BY 12Z. STRATUS WILL SCATTER
OUT BETWEEN 16-18Z INLAND AND 17-19Z NEAR THE COAST...POSSIBLY
LINGERING NEAR THE IMMEDIATE COAST THROUGH THE LATE AFTERNOON. LOW
CLOUDS WILL MOVE BACK INLAND AFTER 02Z WITH SIMILAR BASES/TOPS.
STRATUS WILL BE RESTRICTED TO THE COASTAL AREAS AND COVERAGE MAY BE
PATCHY SAT NIGHT DUE TO INCREASING SUBTROPICAL MOISTURE AND
INSTABILITY ALOFT.
ABOVE THE MARINE LAYER SCATTERED TO BROKEN CLOUDS BETWEEN FL100 AND
FL250. SHOWERS/TSTMS WITH GUSTY WINDS POSSIBLE THROUGH THIS
AFTERNOON AND EVENING...MAINLY OVER THE MTNS AND DESERTS...BUT
SCT/ISOLD SHOWERS/TSTMS COULD DRIFT WEST OF THE MTNS AND OVER THE
COASTAL WATERS. BASES WILL BE NEAR FL100 WITH TOPS TO FL450.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH THIS EVENING FOR
THE APPLE AND LUCERNE VALLEYS...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...MARTIN
AVIATION/MARINE...PG
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jul 29, 4:00 PM PDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT FRI JUL 29 2011 CAZ042-043-048-050-055>058-060>062-301300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...DIMINISHING THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONSOONAL MOISTURE WILL CONTINUE A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS FOR THE MOUNTAINS...DESERTS...AND INLAND VALLEYS THROUGH EARLY NEXT WEEK. FOR SATURDAY...FOR THE MOUNTAINS...DESERTS...AND INLAND VALLEYS... THE FLASH FLOOD POTENTIAL INDEX IS LOW...THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP...BUT THE RISK OF FLASH FLOODING IS MINIMAL. FOR SUNDAY...FOR THE MOUNTAINS...THE FLASH FLOOD POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. FOR THE DESERTS AND INLAND VALLEYS...THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:33 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 30, 12:58 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 32 min |
| Jul 30, 1:26 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Jul 30, 1:39 PM PDT | Flash Flood Warning | SGX | San Bernardino | 96 min |
| Jul 30, 1:41 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 49 min |
| Jul 30, 2:13 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 32 min |
| Jul 30, 2:30 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 30, 3:34 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 116 min |
| Jul 30, 3:46 PM PDT | Areal Flood Advisory | SGX | San Diego | 119 min |
Nearby
Flash Flood Watches in California, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.